MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 139110EXT
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, 139110ext, accessory electrode coated blade w/extended insulation was being used on 9may25 and ¿while cauterizing, the doctor experienced a spark through the distal, insulated portion of the 6¿ coated blade with extended insulation bovie tip which caused a superficial thermal injury to the patient.¿ the procedure was completed with a megadine bovie tip and there was a 2-hour delay.There was no report of medical/surgical intervention or prolonged hospitalization for the patient.A good faith effort was completed to obtain more information; however, no response has been received to date.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 14 reports, regarding 14 devices, for this device family and failure mode.During this same time frame 9,037,324 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000002.Per the instructions for use, the user is advised the following: inspect and test each device before each use.Keep active accessory away from the patient when not in use.An accessory holster may be used to hold active accessories safely.Improper electrode installation may result in injury to the patient or operating room personnel by arcing at the pencil/electrode connection.Use lowest possible power setting on the associated electrosurgical unit capable of achieving desired surgical effect.Activation time should be as short as possible.Never allow the associated accessories connected to these devices to be in contact with skin of the patient or operator except during intended activations.Always place unused associated electrosurgical accessories in a safe insulated location such as a holster when not in use.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, 139110ext, accessory electrode coated blade w/extended insulation was being used on (b)(6) 2025 and ¿while cauterizing, the doctor experienced a spark through the distal, insulated portion of the 6¿ coated blade with extended insulation bovie tip which caused a superficial thermal injury to the patient.¿ the procedure was completed with a megadine bovie tip and there was a 2-hour delay.There was no report of medical/surgical intervention or prolonged hospitalization for the patient.A good faith effort was completed to obtain more information; however, no response has been received to date.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
ULTRACLEAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key22469549
Report Number3007305485-2025-00110
Device Sequence Number4272314
Product Code GEI
UDI-Device Identifier40653405007341
UDI-Public(01)40653405007341(17)281021(10)202310235
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number139110EXT
Device Lot Number202310235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic